Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 114, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2009, 6:40 PM EDT for Dutchess County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 26, 2009, 7:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:05 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 26, 5:05 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT SUN JUL 26 2009 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. A NEARLY STATIONARY FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN BY LATE WEDNESDAY AND THURSDAY...AS A COLD FRONT APPROACHES FROM THE GREAT LAKES. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 500 PM...ONLY ISOLATED CONVECTIVE HAS DEVELOPED IN OUR AREA...MAINLY ACROSS THE ADIRONDACKS. THERE APPEARS TO BE AN INHIBITING CAP WHICH MIGHT HOLD FOR ANOTHER HOUR OR SO. THERE ARE SOME IMPRESSIVE CELLS IN CENTRAL NEW YORK WHICH COULD APPROACH THE DACKS AND MOHAWK VALLEY WITHIN THE HOUR. CONDITIONS HOWEVER STILL WARRANT A WATCH AS WE HAVE VERY HEALTHY SHEAR. SATELLITE PIX SHOW CLEARING ACROSS MUCH OF AREA. TEMPERATURES HAVE RECOVERED A FEW DEGREES...TO THE UPPER 70S TO AROUND 80 WITH DEWPOINTS IN THE UPPER 60S. SBCAPES HAVE INCREASE TO NEAR 2000 J/KG. AND MID LEVEL LAPSE RATES ARE APPROACHING 6.0 CM/KM...STILL A LITTLE BELOW OPTIMAL LEVELS. **********PREVIOUS NEAR TERM DISCUSSION******************** AS OF 335 PM...REMNANT MCV AND ASSOC LIGHT SHOWERS OR SPRINKLES MOVING RIGHT RIGHT OVER THE FORECAST AREA THIS AFTERNOON. THICK MID LEVEL CLOUD DECK ASSOC WITH THE MCV ENCOMPASSING THE ENTIRE FORECAST AREA AND HAS LIMITED SURFACE HEATING CONSIDERABLY. HOWEVER...THE MCV IS RAPIDLY PROPAGATING NORTHEAST AND CLEARING ON THE BACK SIDE HAS ALREADY COMMENCED ACROSS WESTERN ZONES. THERE SHOULD BE ENOUGH BREAKS OF SUN TO ALLOW TEMPS TO CLIMB BACK INTO THE UPPER 70S TO LOWER 80S WHICH COMBINED WITH SURFACE DEWPOINTS IN THE UPPER 60S...SHOULD YIELD SBCAPE VALUES AROUND 2000 J/KG. SPECIAL 18Z ALB SOUNDING REVEALS LAPSE RATES HAVE STEEPENED SIGNIFICANTLY SINCE THIS MORNING...WITH 0-3 VALUES AROUND 7.5C/KM. DEEP LAYER 0-6 KM SHEAR OF 44 KT AND 0-3 KM SHEAR OF 39 KT VERY IMPRESSIVE WITH A VEERING WIND PROFILE EVIDENT IN THE LOWEST 3 KM. ASSUMING ENOUGH INSTABILITY DEVELOPS...STORM UPDRAFTS SHOULD BECOME WELL ORGANIZED QUICKLY. BOTH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THREATS. THE WIND DUE TO A STRONG 0-6 KM WIND FIELD AND POTENTIAL TO MIX DOWN WINDS ALOFT...AND HAIL DUE TO SIGNIFICANT CAPE AND THE POTENTIAL FOR ROTATING UPDRAFTS. THERE IS EVEN A SMALL TORNADO THREAT FROM THE HUDSON VALLEY REGION SOUTHEAST DUE TO THE BACKED LOW LEVEL FLOW AND POSSIBLE SUPERCELL DEVELOPMENT. WILL CONTINUE TO MENTION DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS HEAVY RAIN THROUGH THIS EVENING AS PWATS STILL VERY HIGH AROUND 1.67. WILL MAINTAIN FLASH FLOOD WATCH FOR SOUTHERN TIER COUNTIES DUE TO HEAVY RAINFALL LAST NIGHT COUPLED WITH POTENTIAL FOR MORE THUNDERSTORMS WITH TORRENTIAL RAIN TONIGHT. ALTHOUGH THE INTENSITY OF STORMS SHOULD DIMINISH LATER THIS EVENING IN TERMS OF SEVERE THREAT...NOCTURNAL CONVECTION IS LIKELY TO PERSIST ESPECIALLY FROM THE CAPITAL REGION EASTWARD AS AN UPPER LEVEL JET STREAK LIFTS NORTHEAST ACROSS NORTHERN NY AND A SURFACE TROF MOVES THROUGH. ALSO...ELEVATED INSTABILITY WILL PERSIST THROUGH MUCH OF THE NIGHT FROM THE HUDSON VALLEY EASTWARD. SO WILL CONTINUE TO MENTION SCATTERED THUNDERSTORMS THROUGH THE NIGHT. TEMPS WILL BE QUITE MILD DUE TO HUMID AIR MASS AND LINGERING CONVECTION...WITH LOWS IN THE 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE MAIN CORE OF THE UPPER LOW IS FORECAST TO OPEN UP AND LIFT NORTHEAST INTO SOUTHERN ONTARIO/QUEBEC ON MON. NOT MUCH IN THE WAY OF FORCING EXPECTED...ALTHOUGH THERE WILL BE A SUBTLE SHORT WAVE DISTURBANCE ALOFT MOVING THROUGH...WHICH COULD TRIGGER MAINLY SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW LEVEL WILL REMAIN RATHER MOIST WITH DEWPOINTS IN THE 60S...HOWEVER THE FLOW ALOFT WILL BE WEAKER AND INSTABILITY SHOULD BE AROUND 1000 J/KG. MID LEVEL CAP EVIDENT ON FORECAST SOUNDINGS AS WELL. SO THE SEVERE THREAT APPEARS TO BE LOW FOR TOMORROW. MAX TEMPS SHOULD BE CLOSE TO SEASONAL AVERAGES. WILL LINGER SLIGHT CHANCE TO LOW CHANCE POPS MON EVENING FROM ALBANY SOUTHWARD. TUE LOOKS TO THE WARMEST DAY IN QUITE A WHILE ACROSS THE AREA...AS A BUBBLE HIGH PRESSURE SYSTEM MOVES OVERHEAD AND HEIGHTS ALOFT RISE A BIT. GENERALLY EXPECTING MID 80S IN AND AROUND THE CAPITAL REGION...WITH UPPER 80S IN THE VALLEYS SOUTH OF ALBANY. STILL EXPECTING WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING AS SUNSHINE WILL ALLOW INSTABILITY TO BUILD WITH LOW LEVEL MOISTURE PERSISTING. AGAIN...AT THIS TIME IT APPEARS THE SEVERE THREAT IS LOW WITH MORE OF A PULSE-TYPE ENVIRONMENT BUT A FEW STORMS COULD BE STRONG AND WILL PRODUCE HEAVY DOWNPOURS. CONVECTION SHOULD BE DIURNALLY DRIVEN...AND WILL TEND TO DIMINISH AFTER SUNSET. AS LOW PRESSURE MOVES EASTWARD ACROSS CENTRAL QUEBEC...A TRAILING COLD FRONT WILL APPROACH OUT REGION FROM THE GREAT LAKES. TIMING IS IN QUESTION...BUT IT APPEARS THERE WILL BE ENOUGH FORCING AND INSTABILITY/MOISTURE AHEAD OF THE FRONT TO GENERATE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DEVELOPING DURING THE AFTERNOON. TEMPS SHOULD REMAIN ABOVE AVERAGE AS WE WILL BE IN A WARM SECTOR. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ACTIVE WEATHER TO START THE PERIOD WED NIGHT INTO THUR...AS MEDIUM RANGE FORECAST MODELS INDICATE A COLD FRONT APPROACHING FROM THE GREAT LAKES WITH A VERY MOIST AND POTENTIALLY UNSTABLE AIR MASS FORECAST TO BE IN PLACE. PWAT VALUES MAY EXCEED 1.5 INCHES...SO HEAVY DOWNPOURS WILL BE LIKELY. THUR MAY END UP BEING A POTENTIAL SEVERE WEATHER DAY...WITH THE OP GFS SHOWING 2000+ J/KG ACROSS THE AREA THUR AFTERNOON. STILL FOUR DAYS AWAY SO PLENTY OF TIME TO MONITOR. IT APPEARS A SOMEWHAT DRIER AND MORE STABLE AIR MASS WILL BUILD IN BEHIND THE COLD FRONT FOR FRI...HOWEVER THERE IS SOME INDICATION ANOTHER FRONTAL BOUNDARY MAY MOVE THROUGH ON FRI...WHICH WOULD RESULT IN ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. FRI NIGHT INTO SAT...IT APPEARS A RIDGE OF HIGH PRESSURE /AT LEAST AT THE SURFACE/ MAY ACTUALLY BUILD IN WITH A MAINLY DRY WEEKEND SETTING UP. HOWEVER...THE FLOW ALOFT STILL FORECAST TO BE ZONAL SO THERE COULD BE A FEW DISTURBANCES PROPAGATING THROUGH WHICH COULD INITIATE SOME CONVECTION. IT APPEARS TEMPS WILL BE CLOSE TO NORMAL THROUGH MUCH OF THE PERIOD. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... INCREASED MID LEVEL CLOUDS HAVE INHIBITED DEVELOPMENT OF CONVECTION SO FAR. ALL TERMINALS WILL START THE PERIOD WITH VFR CONDITIONS...WITH VCSH INCREASING THROUGHOUT THE AFTERNOON. CHC FOR -SHRA/TSRA WILL INCREASE AFTER THE VORT MAX CREATING MID TO HIGH LEVEL CLOUDS MOVES THROUGH THE FA IN THE NEXT FEW HOURS. A FRONT...CURRENTLY DRAPED ACROSS LAKE ERIE...WILL APPROACH LATE TODAY INTO TONIGHT...KEEPING CONVECTION POSSIBLE THROUGH AT LEAST MIDNIGHT/05Z. HAVE INCLUDED VCSH AND CB AT ALL TERMINALS THROUGHOUT THE AFTERNOON AND INTO THE EARLY OVERNIGHT PERIOD. WITHIN THIS CONVECTION...THERE IS A POTENTIAL FOR STORMS TO BECOME STRONG TO LOCALLY SEVERE. THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION FOR TODAY. WINDS WILL GENERALLY BE SOUTH 8 TO 12 KNOTS...WITH GUSTS UP TO AROUND 20 KNOTS. AFTER MIDNIGHT/05Z...LOW LEVEL MOISTURE WILL RESULT IN MVFR CONDITIONS AT KALB AND IFR CONDITIONS AT KGFL/KPOU. CONDITIONS WILL IMPROVE AFTER SUNRISE AT ALL TERMINALS...BUT MORE -SHRA/TSRA CAN BE EXPECTED LATE MORNING/EARLY AFTERNOON MONDAY. OUTLOOK... TUE-FRI...MAINLY VFR...WITH CHANCE MVFR ASSOC WITH MAINLY AFTERNOON AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS POSSIBLE EACH DAY AS WELL. && .FIRE WEATHER... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE REGION OVER THE NEXT SEVERAL DAYS. THERE WILL BE AN ABUNDANCE OF LOW LEVEL MOISTURE THROUGH MONDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. RELATIVE HUMIDITY VALUES TONIGHT WILL RISE TO BETWEEN 90 AND 100 PERCENT. MOISTURE REMAINS IN PLACE THROUGH MONDAY WITH MINIMUM RELATIVE HUMIDITIES ONLY DROPPING TO 55 AND 65 PERCENT. RELATIVE HUMIDITY VALUES WILL INCREASE TO BETWEEN 90 AND 100 PERCENT MONDAY NIGHT. SURFACE WINDS WILL BE SOUTH AROUND 10 MPH THROUGH EARLY THIS EVENING...THEN DECREASE TO AROUND 5 MPH AFTER DARK. WINDS ON MONDAY WILL SHIFT TO THE SOUTHWEST AROUND 10 TO 15 MPH...THEN BECOME VARIABLE AROUND 5 MPH OR LESS MONDAY NIGHT. && .HYDROLOGY... MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR OVER THE REGION TODAY AND THEY ARE LIKELY TO HAVE TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF ONE TO POSSIBLY TWO INCHES PER HOUR. WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS EVENING FOR ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES...WHERE THE GROUND IS STILL FAIRLY MOIST FROM RECENT RAINFALL. FARTHER NORTH THE GROUND IS A BIT DRIER AND WILL BE ABLE TO SOAK UP MORE OF THE RAIN. HOWEVER MINOR FLOODING OF SMALL STREAMS...ROADS AND OTHER POOR DRAINAGE LOCATIONS MAY OCCUR. IN ADDITION...THE STORMS MAY TRAIN AND/OR BACK BUILD CAUSING NARROW BANDS OF ONE TO MORE THAN TWO INCHES OF RAIN TO FALL OVER LOCALIZED AREAS. THIS WILL RESULT IN RAPID RISES TO NEAR BANKFULL ON STREAMS BUT WILL HAVE ONLY A MINOR EFFECT ON THE LARGER RIVERS. A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY. THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN PLACE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013. NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ063>066. MA...NONE. VT...NONE. && NEAR TERM...JPV/HWJIV
Hazardous weather outlook, Jul 26, 4:09 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 409 PM EDT SUN JUL 26 2009 MAZ001-025-NYZ041-047>054-058>061-271100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- 409 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK FROM SARATOGA COUNTY SOUTH TO THE MID HUDSON VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES. IN NEW YORK ALBANY...COLUMBIA...GREENE...SCHOHARIE...SCHENECTADY. IN MASSACHUSETTS... BERKSHIRE COUNTY. CTZ001-013-NYZ063>066-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 409 PM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE SOUTHERN CATSKILL...AND MID HUDSON VALLEY SOUTH OF KINGSTON IN EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTY. IN NEW YORK STATE... DUTCHESS AND ULSTER. IN CONNECTICUT... LITCHFIELD COUNTY. NYZ032-033-038>040-042-043-082>084-VTZ013>015-271100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 409 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. ALTHOUGH NOT EXPECTED TO BECOME SEVERE...THUNDERSTORMS COULD BECOME STRONG...PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MAINLY MONDAY THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL SIZE AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...INTERNET OR EMAIL.
In the hours before
Special weather statement, Jul 26, 6:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 600 PM EDT SUN JUL 26 2009 NYZ065-066-262230- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 600 PM EDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM IN SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF PAWLING... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF PAWLING...OR ABOUT 6 MILES NORTHWEST OF LAKE CARMEL...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... PAWLING BY 610 PM EDT WINGDALE BY 625 PM EDT DOVER PLAINS BY 630 PM EDT SND/BJF
Special weather statement, Jul 26, 6:32 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 632 PM EDT SUN JUL 26 2009 CTZ001-013-NYZ066-262300- EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 632 PM EDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM IN EAST CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF NEW MILFORD... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GAYLORDSVILLE...OR ABOUT OVER SHERMAN...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... KENT BY 640 PM EDT NEW PRESTON BY 655 PM EDT 7 MILES SOUTH OF CORNWALL BRIDGE AND 8 MILES WEST OF LITCHFIELD BY 700 PM EDT SND/BJF
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:00 AM EDT | Flash Flood Watch | ALY | Dutchess, Ulster | 17 hr |
| Jul 26, 7:27 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.